Alert archive / Wisconsin / Freeze Warnings in 2012

Freeze Warning 8, NWS Green Bay, WI

April 11, 20127 counties in Wisconsin

NWS Green Bay, WI issued this freeze warning at Apr 11, 2012, 2:49 PM CDT for 7 counties in Wisconsin. It took effect at Apr 12, 2012, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2012, 2:49 PM CDT (19:49 UTC)
In effect from
Apr 12, 2012, 1:00 AM CDT
Expired
Apr 12, 2012, 8:49 AM CDT
In force
8 hr
Issued by
NWS Green Bay, WI

Counties Marathon County, WI, Menominee County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 94 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

891 
WWUS73 KGRB 111949
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
249 PM CDT WED APR 11 2012

...ANOTHER COLD NIGHT IN CENTRAL WISCONSIN...

.CLEAR SKIES...LIGHT WINDS AND DRY AIR WILL ALLOW TEMPERATURES TO
FALL INTO THE UPPER 20S IN CENTRAL WISCONSIN LATE TONIGHT. THIS
COULD DAMAGE SENSITIVE VEGETATION IF NOT PROTECTED.

WIZ020-030-031-035>037-045-120400-
/O.NEW.KGRB.FZ.W.0008.120412T0600Z-120412T1500Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
249 PM CDT WED APR 11 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT THURSDAY. 

* TEMPERATURES WILL FALL INTO THE UPPER 20S LATE TONIGHT.

* THESE TEMPERATURES COULD DAMAGE EARLY SEASON VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
3 follow-up statements
183 
WWUS73 KGRB 120303
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1003 PM CDT WED APR 11 2012

...ANOTHER COLD NIGHT IN CENTRAL WISCONSIN...

.CLEAR SKIES...LIGHT WINDS AND DRY AIR WILL ALLOW TEMPERATURES TO
FALL INTO THE UPPER 20S IN CENTRAL WISCONSIN LATE TONIGHT. 

WIZ020-030-031-035>037-045-121115-
/O.CON.KGRB.FZ.W.0008.120412T0600Z-120412T1500Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
1003 PM CDT WED APR 11 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
THURSDAY...

* TEMPERATURES WILL FALL INTO THE UPPER 20S.

* THESE TEMPERATURES COULD DAMAGE EARLY SEASON VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
081 
WWUS73 KGRB 120848
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
348 AM CDT THU APR 12 2012

...ANOTHER COLD MORNING IN CENTRAL WISCONSIN...

.CLEAR SKIES...LIGHT WINDS AND DRY AIR WILL ALLOW TEMPERATURES TO
FALL INTO THE UPPER 20S IN CENTRAL WISCONSIN THIS MORNING.

WIZ020-030-031-035>037-045-121500-
/O.CON.KGRB.FZ.W.0008.000000T0000Z-120412T1500Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
348 AM CDT THU APR 12 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* TEMPERATURES WILL FALL INTO THE UPPER 20S.

* THESE TEMPERATURES COULD DAMAGE EARLY SEASON VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED.
THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
TSK
171 
WWUS73 KGRB 121349
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
849 AM CDT THU APR 12 2012

...TEMPERATURES HAVE RISEN ABOVE FREEZING...

.TEMPERATURES FELL INTO THE 20S OVER MOST OF CENTRAL WISCONSIN
LAST NIGHT...BUT HAD RISEN ABOVE FREEZING AS OF 830AM. THEREFORE
THE FREEZE WARNING IS NO LONGER IN EFFECT.

WIZ020-030-031-035>037-045-121500-
/O.CAN.KGRB.FZ.W.0008.000000T0000Z-120412T1500Z/
MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
849 AM CDT THU APR 12 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE
FREEZE WARNING. 

TEMPERATURES HAD RISEN ABOVE FREEZING AS OF 830AM. THEREFORE THE
FREEZE WARNING IS NO LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at Apr 11, 1:50 PM CDT, 59 minutes earlier.

Area forecast discussion, Apr 11, 1:50 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
150 PM CDT WED APR 11 2012

UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE

.SHORT TERM...TODAY THROUGH THURSDAY...SKY COVER...TEMPERATURES AND
THE POTENTIAL FOR MORE FREEZE HEADLINES ARE THE MAIN FCST CONCERNS.

A S/W TROF MOVG THROUGH THE CENTRAL GREAT LAKES WAS BRINGING SOME
MID-LEVEL CLOUDS TO FAR EASTERN WI EARLY THIS MORNING. EXPECT THESE
CLOUDS TO LINGER FOR A WHILE THIS MORNING...THEN PULL OUT. A LARGE
SWATH OF LOW CLOUDS WAS SLOWLY APPROACHING FROM THE NORTH...BUT
SEEMED TO BE DISSIPATING AS THEY MOVED OVER NORTHERN LK SUPERIOR.
LOW-LEVEL RH PROGS SUGGEST SOME POTENTIAL FOR THESE CLOUDS TO
IMPACT NORTHERN AND EASTERN WI DURING THE DAY...BUT SUSPECT THAT
COVERAGE WILL BE SCATTERED. MIXING THROUGH 850-825 MB SUPPORTS
HIGH TEMPS IN THE UPPER 40S AND LOWER 50S.

HIGH PRESSURE WILL SETTLE OVER THE REGION TONIGHT. THE RESULTING
LIGHT WINDS AND MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO
DROP BELOW FREEZING AGAIN...EXCEPT RIGHT ALONG THE LKSHR.
ADDITIONAL FREEZE WARNINGS MAY BE NEEDED LATE TONIGHT...ESPECIALLY
IN CENTRAL WI...BUT WILL LET THE DAY SHIFT DECIDE ON THE NEXT
ROUND OF HEADLINES.

A S/W TROF AND LFQ OF AN UPPER LEVEL JET WILL BRUSH PAST FAR NE
WI LATE TONIGHT AND EARLY THURSDAY...BUT WITH A VERY DRY AIR
MASS IN PLACE...ONLY A FEW MID CLOUDS ARE ANTICIPATED. FORECAST
SOUNDINGS SUPPORT DEEP MIXING TO 800-775 MB ON THURSDAY...WHICH
SHOULD YIELD MAX TEMPS IN THE MID TO UPPER 50S AWAY FROM LAKE
MICHIGAN.

.LONG TERM...THURSDAY NIGHT THROUGH NEXT TUESDAY.

THE LATEST GFS ENSEMBLE MEAN INDICATES SPLIT FLOW ACROSS NORTH
AMERICA THROUGH EARLY NEXT WEEK...WITH A LARGE TROUGH OVER THE
WESTERN U.S. AND WITHIN THE SOUTHERN STREAM SLOWLY MIGRATING EAST
DURING THE PERIOD.  THE GFS REMAINS ON THE FASTER SIDE OF GUIDANCE
AS IT EJECTS A PIECE OF ENERGY OVER THE WESTERN GREAT LAKES ON
SATURDAY.  THERE IS SOME SUPPORT FROM THE INDIVIDUAL ENSEMBLE
MEMBERS...BUT GIVEN THE AMPLITUDE OF THE PATTERN...FAVOR THE SLOWER
SOLUTION OF THE ECMWF FOR MUCH OF THIS FORECAST.

THURSDAY NIGHT THROUGH FRIDAY NIGHT...SURFACE HIGH PRESSURE WILL BE
STRETCHING FROM THE GREAT LAKES TO THE SE COAST FOR MUCH OF THURSDAY
NIGHT.  LEADING SHORTWAVE ENERGY WILL EJECT OUT OF THE WEST COAST
TROUGH AND HEAD TOWARDS THE CENTRAL GREAT PLAINS.  MAY SEE SOME HIGH
CLOUDS MOVE INTO THE AREA LATE...BUT MOST OF THE NIGHT WILL BE CLEAR
AND QUIET.  LOW PRESSURE WILL MOVE NORTH AHEAD OF THAT LEAD WAVE
INTO THE NORTHERN PLAINS ON FRIDAY.  INCREASING MOISTURE AND
ISENTROPIC ASCENT WILL LEAD TO SHOWER CHANCES SPREADING FROM SW TO
NE THROUGH THE DAY.  DRY SE FLOW MAY KEEP FAR NE WISCONSIN PRECIP
FREE AND WILL KEEP ONLY SLIGHT CHANCES THERE.  MOISTURE ADVECTION
WILL CONTINUE INTO FRIDAY NIGHT WITH INCREASING MID-LEVEL LAPSE
RATES REACHING ABOVE 7 C/KM.  WITH SHORTWAVE ENERGY LIFTING INTO THE
REGION OVERNIGHT...SHOWER CHANCES APPEAR PRETTY GOOD AND WILL
INCREASE POPS SLIGHTLY INTO THE LOW LIKELY RANGE.  BEST CHANCES
APPEAR TO RESIDE OVER CENTRAL AND EAST-CENTRAL WISCONSIN CLOSER TO
THE NOSE OF THE LLJ.  COULD SEE A RUMBLE OF THUNDER...BUT
INSTABILITY IS REALLY LACKING HOWEVER...AND WILL CONTINUE TO MENTION
JUST SHOWERS FOR NOW.

REST OF THE FORECAST...ADDITIONAL SHORTWAVE ENERGY WILL BE SWINGING
NORTHEAST ACROSS THE REGION LATE SATURDAY AND SATURDAY NIGHT WHEN
LOOKS LIKE ANOTHER SURGE OF PRECIPITATION WILL ARRIVE.  STILL A
VARIETY OF MODEL SOLUTIONS OUT THERE...SO WILL NOT MESS AROUND WITH
POPS TOO MUCH.  THE BAROCLINIC ZONE LEFT OVER ONCE THE LOW PASSES
WILL NOT STRAY TOO FAR FROM THE REGION AS MID-LEVEL HEIGHTS TRY TO
BUILD AGAIN OVER THE NORTHERN MISSISSIPPI VALLEY.  THE MAIN TROUGH
WILL THEN SWING ACROSS THE REGION DURING THE MONDAY THROUGH TUESDAY
TIMEFRAME.  SOME POSSIBILITY OF SNOW ON TUESDAY AS COLDER AIR WRAPS
AROUND THE NEXT SURFACE LOW.
&&

.AVIATION...VFR CIGS WILL DISSIPATE BY EARLY EVENING WITH MOST
AREAS CLEAR TONIGHT.

RDM
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 11, 3:47 AM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
347 AM CDT WED APR 11 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-120900-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
347 AM CDT WED APR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SUB-FREEZING TEMPERATURES ARE EXPECTED ACROSS MUCH OF THE AREA
AGAIN TONIGHT. THOSE WITH AGRICULTURAL INTERESTS SHOULD TAKE
PRECAUTIONS TO PROTECT COLD-SENSITIVE VEGETATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS OVER THE WEEKEND...BUT SEVERE
WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-120900-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
347 AM CDT WED APR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS OVER THE WEEKEND...BUT SEVERE
WEATHER IS NOT ANTICIPATED.

TSK/MPC

Nearby

Freeze Warnings in Wisconsin, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.